Alert archive / Wyoming / Special Weather Statements in 2018
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 7, 2018, 2:14 PM MDT for Laramie County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 2:14 PM MDT (20:14 UTC)
- Expired
- Aug 7, 2018, 3:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
807 WWUS85 KCYS 072014 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 214 PM MDT TUE AUG 7 2018 WYZ118-119-072100- Central Laramie County WY-East Laramie County WY- 214 PM MDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 300 PM MDT... At 214 PM MDT, Doppler radar was tracking a strong thunderstorm over Hillsdale, or 17 miles east of Cheyenne. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Hillsdale around 220 PM MDT. This includes Interstate 80 in Wyoming between mile markers 377 and 384. LAT...LON 4122 10439 4114 10438 4110 10454 4127 10452 TIME...MOT...LOC 2014Z 092DEG 2KT 4120 10447 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:04 AM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 11:04 AM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1104 AM MDT Tue Aug 7 2018 .UPDATE... Issued at 514 AM MDT Tue Aug 7 2018 Please see latest 12z Aviation Discussion && .SHORT TERM...(Today & Tonight) Issued at 358 AM MDT Tue Aug 7 2018 A very quiet morning across the region. The only near-term concern is the potential for fog development with excellent boundary layer moisture in place along with light surface winds. T/Td spreads are near zero across much of the CWA, so patchy fog cannot be entirely ruled out almost anywhere through 15z. Surface observations during the last couple of hours have occasionally indicated locally dense fog at Chadron/Alliance with visibilities around 1/4 mile. We will likely see fog diminish quickly this morning as temperatures begin to rise. The overall pattern aloft has changed little over the last several days, with active northwest flow continuing today. The models show yet another short wave tracking across southeast WY this afternoon and evening, but dynamics will not be nearly as robust as previous systems. A few showers/thunderstorms are possible this afternoon & evening, mainly along the I80 corridor between Laramie/Sidney. The threat for severe weather is considerably lower today. Instability appears to peak at 18z, before stronger forcing arrives. 18z CAPEs are expected to approach 2000 J/kg, but generally decrease to 500- 1000 J/kg by 21z as drier air works into the area. Shear is weaker as well with only 15-25 kts of H5 flow, so organized updrafts will be harder to come by. Nonetheless, a couple of hail/wind producing storms are still a possibility today. .LONG TERM...(Wednesday - Monday) Issued at 358 AM MDT Tue Aug 7 2018 In general, a warmer and drier period of weather should prevail as upper-level ridging builds across the western CONUS. An occasional disturbance/ridge-runner will yield a convective risk from time to time, but do not expect to see any organized precipitation chances through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1101 AM MDT Tue Aug 7 2018 Wyoming TAFS...VFR. Isolated thunderstorms near Cheyenne from 20Z to 01Z with wind gusts to 35 knots. IFR in fog at Cheyenne from 09Z to 15Z. Wind gusts to 20 knots at Rawlins from 21Z to 01Z. Nebraska TAFS...VFR. Isolated thunderstorms near Sidney from 21Z to 01Z with wind gusts to 35 knots. && .FIRE WEATHER... Issued at 358 AM MDT Tue Aug 7 2018 Minimal fire weather concerns. A few showers and thunderstorms are possible today, mainly along the I-80 corridor between Laramie and Sidney. These storms could produce gusty winds. Otherwise, RH will fall to 10-20 percent west of the Laramie Range this afternoon but wind speeds will remain light. In general, a warmer & drier period is expected to evolve later this week as ridging aloft builds into the region. RH values will frequently be below 25 percent, perhaps as low as 10 percent over Carbon county. However, winds are likely to remain light as the ridge axis builds overhead & maintains weak gradients over southeast Wyoming districts. Slightly stronger wind speeds are possible over western Nebraska, but humidity values are not expected to be as low. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...WM SHORT TERM...CLH LONG TERM...CLH AVIATION...RUBIN FIRE WEATHER...CLH
Hazardous weather outlook, Aug 7, 6:43 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 643 AM MDT Tue Aug 7 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-081245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 643 AM MDT Tue Aug 7 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Patchy fog can be expected over the high plains of southeast Wyoming and the western Nebraska Panhandle through 9 AM MDT this morning. Visibilities may be reduced to one half mile at times. Motorists are advised to use caution. A few showers and thunderstorms are possible this afternoon and evening, mainly along the Interstate 80 corridor between Laramie and Sidney. Severe weather is not expected. However, a few storms could produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 7, 1:46 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Cheyenne WY 146 PM MDT TUE AUG 7 2018 WYZ118-119-072030- Central Laramie County WY-East Laramie County WY- 146 PM MDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 230 PM MDT... At 146 PM MDT, Doppler radar was tracking a strong thunderstorm near Burns, or 26 miles east of Cheyenne. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Burns around 150 PM MDT. This includes Interstate 80 in Wyoming between mile markers 383 and 395. LAT...LON 4122 10431 4121 10422 4109 10415 4118 10450 TIME...MOT...LOC 1946Z 019DEG 4KT 4119 10429 Rubin
Local storm report, Aug 7, 2:14 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL HILLSDALE 41.21N 104.48W
08/07/2018 E0.50 INCH LARAMIE WY TRAINED SPOTTER
&&Special weather statement, Aug 7, 2:14 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 214 PM MDT TUE AUG 7 2018 WYZ118-119-072100- Central Laramie County WY-East Laramie County WY- 214 PM MDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 300 PM MDT... At 214 PM MDT, Doppler radar was tracking a strong thunderstorm over Hillsdale, or 17 miles east of Cheyenne. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Hillsdale around 220 PM MDT. This includes Interstate 80 in Wyoming between mile markers 377 and 384. LAT...LON 4122 10439 4114 10438 4110 10454 4127 10452 TIME...MOT...LOC 2014Z 092DEG 2KT 4120 10447 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Aug 6, 6:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Aug 7, 1:46 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Aug 7, 3:12 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Aug 7, 3:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Aug 7, 3:35 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Aug 7, 3:57 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Aug 7, 4:01 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Aug 7, 4:05 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 25 min |
| Aug 7, 4:06 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Aug 7, 4:09 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Aug 7, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Aug 7, 4:50 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 25 min |
| Aug 7, 5:06 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Aug 7, 5:11 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Aug 6, 6:03 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 27 min |
| Aug 6, 7:16 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 44 min |
| Aug 6, 7:50 PM MDT | Special Weather Statement | CYS | Kimball | 40 min |
| Aug 6, 7:57 PM MDT | Special Weather Statement | CYS | Dawes | 33 min |
| Aug 6, 8:04 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 26 min |
Nearby
Special Weather Statements in Wyoming, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.